Ke Liu ; Mei Lu - The treewidth of 2-section of hypergraphs

dmtcs:6499 - Discrete Mathematics & Theoretical Computer Science, December 9, 2021, vol. 23, no. 3 -
The treewidth of 2-section of hypergraphsArticle

Authors: Ke Liu ; Mei Lu

    Let $H=(V,F)$ be a simple hypergraph without loops. $H$ is called linear if $|f\cap g|\le 1$ for any $f,g\in F$ with $f\not=g$. The $2$-section of $H$, denoted by $[H]_2$, is a graph with $V([H]_2)=V$ and for any $ u,v\in V([H]_2)$, $uv\in E([H]_2)$ if and only if there is $ f\in F$ such that $u,v\in f$. The treewidth of a graph is an important invariant in structural and algorithmic graph theory. In this paper, we consider the treewidth of the $2$-section of a linear hypergraph. We will use the minimum degree, maximum degree, anti-rank and average rank of a linear hypergraph to determine the upper and lower bounds of the treewidth of its $2$-section. Since for any graph $G$, there is a linear hypergraph $H$ such that $[H]_2\cong G$, we provide a method to estimate the bound of treewidth of graph by the parameters of the hypergraph.

    Volume: vol. 23, no. 3
    Section: Graph Theory
    Published on: December 9, 2021
    Accepted on: June 30, 2021
    Submitted on: May 24, 2020
    Keywords: Mathematics - Combinatorics

    Consultation statistics

    This page has been seen 599 times.
    This article's PDF has been downloaded 330 times.